Alert archive / Wisconsin / Small Craft Advisories in 2016

Small Craft Advisory 15, NWS Green Bay, WI

February 18, 2016

NWS Green Bay, WI issued this small craft advisory at Feb 18, 2016, 3:49 AM CST. It took effect at Feb 18, 2016, 9:00 AM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Feb 18, 2016, 3:49 AM CST (09:49 UTC)
In effect from
Feb 18, 2016, 9:00 AM CST
Expired
Feb 18, 2016, 3:00 PM CST
In force
6 hr
Issued by
NWS Green Bay, WI

The text

As transmitted.

919 
WHUS73 KGRB 180949
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
349 AM CST THU FEB 18 2016

...GALE FORCE WINDS EXPECTED FROM THIS AFTERNOON THROUGH FRIDAY
EVENING...

.A TIGHT PRESSURE GRADIENT AHEAD OF APPROACHING LOW PRESSURE WILL
CAUSE GUSTY SOUTHERLY WINDS TODAY AND TONIGHT. WINDS WILL TURN
SOUTHWESTERLY FRIDAY AFTERNOON THEN WESTERLY FRIDAY EVENING AS THE
LOW PASSES TO THE NORTH. THE TIGHT PRESSURE GRADIENT WILL CAUSE
SEVERAL PERIODS OF GUSTS APPROACHING OR EXCEEDING GALE FORCE FROM
LATE THIS AFTERNOON THROUGH FRIDAY EVENING. A PERIOD OF SMALL
CRAFT ADVISORY CONDITIONS IS EXPECTED AHEAD OF THE GALES THIS
MORNING INTO EARLY THIS AFTERNOON.

LMZ541>543-181800-
/O.NEW.KGRB.SC.Y.0015.160218T1500Z-160218T2100Z/
/O.UPG.KGRB.GL.A.0003.160218T2100Z-160220T0300Z/
/O.NEW.KGRB.GL.W.0003.160218T2100Z-160220T0300Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
349 AM CST THU FEB 18 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 3 PM
CST THIS AFTERNOON...
...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM CST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM CST
FRIDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL
CRAFT ADVISORY IS IN EFFECT FROM 9 AM THIS MORNING TO 3 PM CST
THIS AFTERNOON. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS...SOUTH WINDS TO 30 KTS WITH GALE FORCE GUSTS TO AROUND 35
  KTS LATE THIS AFTERNOON AND TONIGHT. SOUTH WINDS TO 30 KTS
  FRIDAY VEERING SW GALES TO 35 KTS FRIDAY AFTERNOON THEN BECOMING
  WEST TO 30 KNOTS FRIDAY EVENING. GUSTS TO 45 KTS.

* WAVES...3 TO 5 FEET...BUILDING TO 6 TO 10 FEET THIS
  AFTERNOON...BUILDING TO 8 TO 12 FEET TONIGHT AND FRIDAY IN ICE
  FREE AREAS. WAVES WILL SLOWLY SUBSIDE FRIDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

KURIMSKI
1 follow-up statement
841 
WHUS73 KGRB 181616
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1016 AM CST THU FEB 18 2016

...GALE FORCE WINDS EXPECTED FROM THIS AFTERNOON THROUGH FRIDAY
EVENING...

.A TIGHT PRESSURE GRADIENT AHEAD OF APPROACHING LOW PRESSURE WILL
CAUSE GUSTY SOUTHERLY WINDS TODAY AND TONIGHT. WINDS WILL TURN
SOUTHWESTERLY FRIDAY AFTERNOON THEN WESTERLY FRIDAY EVENING AS
THE LOW PASSES TO THE NORTH. THE TIGHT PRESSURE GRADIENT WILL
CAUSE SEVERAL PERIODS OF GUSTS APPROACHING OR EXCEEDING GALE
FORCE FROM LATE THIS AFTERNOON THROUGH FRIDAY EVENING. A PERIOD
OF SMALL CRAFT ADVISORY CONDITIONS IS EXPECTED AHEAD OF THE GALES
THIS MORNING INTO EARLY THIS AFTERNOON.

LMZ541>543-190030-
/O.CON.KGRB.SC.Y.0015.000000T0000Z-160218T2100Z/
/O.CON.KGRB.GL.W.0003.160218T2100Z-160220T0300Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
1016 AM CST THU FEB 18 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...
...GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
9 PM CST FRIDAY...

* WINDS...SOUTH WINDS TO 30 KTS WITH GALE FORCE GUSTS TO AROUND 
  35 KTS LATE THIS AFTERNOON AND TONIGHT. SOUTH WINDS TO 30 KTS 
  FRIDAY VEERING SW GALES TO 35 KTS FRIDAY AFTERNOON THEN 
  BECOMING WEST TO 30 KNOTS FRIDAY EVENING. GUSTS TO 45 KTS. 

* WAVES...3 TO 5 FEET...BUILDING TO 6 TO 10 FEET THIS 
  AFTERNOON...BUILDING TO 8 TO 12 FEET TONIGHT AND FRIDAY IN ICE 
  FREE AREAS. WAVES WILL SLOWLY SUBSIDE FRIDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Feb 18, 3:43 AM CST, 6 minutes earlier.

Area forecast discussion, Feb 18, 3:43 AM CST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
343 AM CST THU FEB 18 2016

FORECAST DISCUSSION FOR ROUTINE MORNING FORECAST ISSUANCE

.SHORT TERM...TODAY...TONIGHT...AND FRIDAY
ISSUED AT 343 AM CST THU FEB 18 2016

QUITE A BIT OF CHALLENGES REGARDING THIS FORECAST AS A LOW
PRESSURE SYSTEM APPROACHES FROM THE WEST...THEN TRACKS NORTH OF
THE CWA ON FRIDAY. THE FIRST ORDER OF BUSINESS WILL BE
PRECIPITATION CHANCES TODAY AS LOW LEVEL MOISTURE ADVECTS IN AHEAD
OF THE LOW AS LOW LEVEL ISENTROPIC FLOW SETS UP ACROSS THE WESTERN
GREAT LAKES. ALTHOUGH WINDS ARE NOT PERPENDICULAR TO THE
ISENTROPIC SURFACES...WINDS ARE FAIRLY STRONG IN THE LOW
LEVELS...MAKING FOR ENOUGH LIFT TO GENERATE SOME LIGHT
PRECIPITATION DURING THE LATE AFTERNOON HOURS. MODEL SOUNDINGS
SHOW MANY DIFFERENT PRECIPITATION TYPES IN PLAY THIS
AFTERNOON...WITH SNOW AND SLEET A POSSIBILITY GIVEN MID LEVEL
WARMING AND FREEZING DRIZZLE A POSSIBILITY WITH DRY AIR IN THIS
SAME LEVEL. FURTHER SOUTH MAINLY DRIZZLE IS EXPECTED AS
TEMPERATURES RISE INTO THE MIDDLE 30S.

ONCE HIGHS ARE REACHED THIS AFTERNOON...OVERNIGHT TEMPERATURES
ARE EXPECTED TO REMAIN STEADY OR SLOWLY RISE AS LOWS WILL BE
REALIZED THIS EVENING. ADDITIONAL ISENTROPIC LIFT AND A MID LEVEL
SHORTWAVE WILL BRING HIGHER CHANCES FOR PRECIPITATION
TONIGHT...WITH THE BEST CHANCES ACROSS NORTHERN WISCONSIN CLOSER
TO THE SHORTWAVE AND DEEPER MOISTURE. MODEL SOUNDINGS SHOW
PRECIPITATION TRANSITIONING TO A MAINLY LIQUID FORM AS THE NIGHT
WEARS ON AS MID LEVEL DRY AIR CUTS OFF ICE CRYSTALS AND MID LEVEL
WARMING ERODES ANY CHANCE FOR ICE CRYSTALS TO SURVIVE TO THE
SURFACE IF THEY MADE IT THROUGH THE DRY LAYER. DESPITE
TEMPERATURES RISING INTO THE MIDDLE 30S ACROSS NORTH CENTRAL
WISCONSIN...FREEZING RAIN WILL STILL BE KEPT AS A PRECIPITATION
TYPE AS ROAD TEMPERATURES ARE FORECAST TO REMAIN AT OR BELOW
FREEZING GIVEN THE PROLONGED PERIOD THEY HAVE BEEN BELOW FREEZING
AS TEMPERATURES THIS MORNING ARE NEAR ZERO.

BY FRIDAY PRECIPITATION TYPE IS ALL RAIN AS MODEL SOUNDINGS SHOW A
FAIRLY WARM AIRMASS IN PLACE. HIGHS ON FRIDAY ARE EXPECTED TO GET
INTO THE 40S...WITH HIGHS APPROACHING 50 ACROSS THE SOUTHERN CWA
DURING THE AFTERNOON HOURS. AS THE STRONG LOW TRACKS TO THE NORTH
AND A STRONG COLD FRONT SWEEPS THROUGH THE AREA...THERE IS A
CHANCE FOR A FEW RUMBLES OF THUNDER AS TOTAL TOTALS GET TO AROUND
50 ACROSS THE SOUTHERN CWA WITH ELEVATED CONVECTION POSSIBLE GIVEN
THE STEEP LAPSE RATES JUST ABOVE 850 MB AROUND 8 C/KM DURING THE
MORNING HOURS. ONCE THE COLD FRONT HAS SWEPT EAST THE THREAT FOR
THUNDER SHOULD DIMINISH BY THE AFTERNOON HOURS. GIVEN THE FAIRLY
STRONG DYNAMICS LIKELY POPS SEEM APPROPRIATE AT THIS POINT FOR
FRIDAY AS THE COLD FRONT SWEEPS THROUGH.

.LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY
ISSUED AT 343 AM CST THU FEB 18 2016

ZONAL FLOW AT 500MB AT THE START OF THE PERIOD WILL UNDERGO A
CHANGE...AS THE WESTERN RIDGE WILL ESTABLISH ITSELF WITH THE
CORRESPONDING UPPER TROUGH DEVELOPING ACROSS THE WESTERN GREAT
LAKES REGION BY THE MIDDLE OF NEXT WEEK. ABOVE NORMAL TEMPERATURES
AT THE START OF THE PERIOD SHOULD EVENTUAL TURN TO BELOW NORMAL
CONDITIONS LATER NEXT WEEK.

MILD TEMPERATURES TEMPERATURES WILL CONTINUE SATURDAY AND SUNDAY
WITH HIGHS IN THE 30S AND 40S. ONE CHANGE TO THE FORECAST IS ON
SUNDAY AS MOST OF THE MEDIUM RANGE MODELS NOW SHOWING WEAK SYSTEM
MOVING ACROSS THE REGION ON SUNDAY. MAIN FOCUS OF THE UPPER LEVEL
ENERGY WILL BE ACROSS THE SOUTHERN HALF OF THE FORECAST AREA.
BASED ON 850MB/SURFACE TEMPERATURES...MAINLY SNOW IS EXPECTED
ACROSS THE FAR NORTH...MAINLY RAIN SOUTH OF HIGH 29 AND A MIX IN
BETWEEN. SOME LINGERING SNOW SHOWERS WILL CONTINUE INTO EARLY
SUNDAY EVENING ACROSS EAST-CENTRAL WISCONSIN.

DRY CONDITIONS SHOULD PREVAIL MONDAY THROUGH WEDNESDAY. THE ONLY
EXCEPTION IS ACROSS THE FAR NORTH WHERE THERE IS A SMALL CHANCE OF
SNOW SHOWERS FROM TIME TO TIME DURING THE PERIOD. TEMPERATURES
WILL BE TRENDING DOWN. IF ECMWF CONTINUES TO BUILD THE RIDGE...
TEMPERATURES IN LATER FORECAST MAY NEED TO BE LOWERED SOME.
&&

.AVIATION...FOR 06Z TAF ISSUANCE
ISSUED AT 915 PM CST WED FEB 17 2016

GOOD FLIGHT CONDITIONS EXPECTED TONIGHT...AS MID-CLDS APPROACH FM
THE WEST. THE EWD MVMT OF THE MID CLDS HAS SLOWED. CIGS WILL
REMAIN IN VFR CATEGORY WELL INTO THE DAY TOMORROW...THEN DROP IN
THE AFTN. VSBYS WL ALSO START TO DROP AS MOISTURE ARRIVES OVER THE
SNOW COVER. LLWS WL ALSO DEVELOP TOMORROW AS WINDS ALOFT
STRENGTHEN ATOP LOW-LEVEL INVERSION.
&&

.MARINE...
ISSUED AT 343 AM CST THU FEB 18 2016

A TIGHT PRESSURE GRADIENT AHEAD OF AN APPROACHING LOW PRESSURE
SYSTEM WILL CAUSE GUSTY SOUTHERLY WINDS TODAY AND TONIGHT ACROSS
THE WESTERN GREAT LAKES. WINDS WILL TURN SOUTHWESTERLY FRIDAY
AFTERNOON THEN WESTERLY FRIDAY EVENING AS THE LOW PASSES TO THE
NORTH. THE TIGHT PRESSURE GRADIENT WILL CAUSE SEVERAL PERIODS OF
GUSTS APPROACHING OR EXCEEDING GALE FORCE FROM LATE THIS AFTERNOON
THROUGH FRIDAY EVENING. THEREFORE THE GALE WATCH HAS BEEN
UPGRADED TO A GALE WARNING FOR THE NEARSHORE WATERS OF LAKE
MICHIGAN FROM THIS AFTERNOON THROUGH FRIDAY EVENING. A PERIOD OF
SMALL CRAFT CONDITIONS IS EXPECTED AHEAD OF THE GALE FORCE WINDS
THIS MORNING AND EARLY THIS AFTERNOON AS SOUTHERLY WINDS GUST TO
30 KNOTS...THEREFORE A SMALL CRAFT ADVISORY HAS BEEN ISSUED FOR
THESE CONDITIONS AHEAD OF THE GALES.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....KURIMSKI
LONG TERM......ECKBERG
AVIATION.......SKOWRONSKI
MARINE.........KURIMSKI
Hazardous weather outlook, Feb 17, 2:57 PM CST, 12 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
257 PM CST WED FEB 17 2016

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-182100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN-
LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO-
WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-
CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY-
SOUTHERN OCONTO COUNTY-
257 PM CST WED FEB 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

A LIGHT WINTRY MIX IS POSSIBLE THURSDAY AFTERNOON INTO THURSDAY
NIGHT WHICH COULD LEAD TO SLIPPERY ROAD CONDITIONS...MAINLY NORTH
AND WEST OF THE FOX VALLEY. THE RISK OF ICY CONDITIONS WILL DECREASE
LATER THURSDAY NIGHT AS TEMPERATURES RISE THROUGH THE 30S.

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS ON FRIDAY MORNING BUT
THEY ARE NOT EXPECTED TO BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ACTIVATION WILL NOT BE NECESSARY.

LMZ521-522-541>543-182100-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
257 PM CST WED FEB 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

GALE FORCE SOUTH WINDS ARE POSSIBLE THURSDAY AFTERNOON THROUGH
FRIDAY EVENING FOR THE NEARSHORE WATERS OF LAKE MICHIGAN. REFER TO
THE LATEST MARINE FORECAST FOR DETAILS.

RDM/MG

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 18, 3:49 AM CSTGale WarningGRB48 hr
Feb 18, 2:46 PM CSTWind AdvisoryGRBBrown, Calumet, Door, Kewaunee, Manitowoc, Marathon and 7 more29 hr
Feb 18, 2:57 PM CSTWinter Weather AdvisoryGRBFlorence, Forest, Langlade, Lincoln, Oneida, Vilas13 hr

Nearby

Small Craft Advisories in Wisconsin, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.